Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
dnoune

question about topicals and accutane

hey again! i keep thinking of questions while i'm on this drug...so now i've been on accutane for about 1 week at 60mg/day. my question is can i or should i still use my Rx topicals? i use finacea gel at night and clindamycin pledgets in the morning. btw i wash w/ purpose gentle cleanser and moisturize w/ neutrogena oil-free sensitive skin formula. i'm not too worried about my washing and moisturization, but now that i'm starting to see symptoms with the accutane (very dry lips, changing skin texture, a lil redness, etc) i'm getting worried about the Rx's i use. i vaguely remember my derm saying a few appointments ago that i can continue w/ my topicals until i feel my skin can't take it anymore, but she's a lil hard to get a hold of so i'm asking you guys. any help would be great!

one more question too...friday night (day 4) i noticed my skin was a lil 'bumpy' when i got home at night. kind of like really really minor hives texture, but not hives (i've had hives before). saturday was better, a lil smoother skin, but it was weird. does that sound like an allergic reaction and wouldn't it get worse if so? also, i would think if i were allergic to the drug, a reaction would occur more immediately, like by the 2nd day. usually allergic reactions to ingesting materials happen pretty suddenly, what do you guys think? has anyone else experienced something similar?

:lol:

Share this post


Link to post
Share on other sites
hey again! i keep thinking of questions while i'm on this drug...so now i've been on accutane for about 1 week at 60mg/day. my question is can i or should i still use my Rx topicals? i use finacea gel at night and clindamycin pledgets in the morning. btw i wash w/ purpose gentle cleanser and moisturize w/ neutrogena oil-free sensitive skin formula. i'm not too worried about my washing and moisturization, but now that i'm starting to see symptoms with the accutane (very dry lips, changing skin texture, a lil redness, etc) i'm getting worried about the Rx's i use. i vaguely remember my derm saying a few appointments ago that i can continue w/ my topicals until i feel my skin can't take it anymore, but she's a lil hard to get a hold of so i'm asking you guys. any help would be great!

one more question too...friday night (day 4) i noticed my skin was a lil 'bumpy' when i got home at night. kind of like really really minor hives texture, but not hives (i've had hives before). saturday was better, a lil smoother skin, but it was weird. does that sound like an allergic reaction and wouldn't it get worse if so? also, i would think if i were allergic to the drug, a reaction would occur more immediately, like by the 2nd day. usually allergic reactions to ingesting materials happen pretty suddenly, what do you guys think? has anyone else experienced something similar?

:lol:

Share this post


Link to post
Share on other sites
hey again! i keep thinking of questions while i'm on this drug...so now i've been on accutane for about 1 week at 60mg/day. my question is can i or should i still use my Rx topicals? i use finacea gel at night and clindamycin pledgets in the morning. btw i wash w/ purpose gentle cleanser and moisturize w/ neutrogena oil-free sensitive skin formula. i'm not too worried about my washing and moisturization, but now that i'm starting to see symptoms with the accutane (very dry lips, changing skin texture, a lil redness, etc) i'm getting worried about the Rx's i use. i vaguely remember my derm saying a few appointments ago that i can continue w/ my topicals until i feel my skin can't take it anymore, but she's a lil hard to get a hold of so i'm asking you guys. any help would be great!

one more question too...friday night (day 4) i noticed my skin was a lil 'bumpy' when i got home at night. kind of like really really minor hives texture, but not hives (i've had hives before). saturday was better, a lil smoother skin, but it was weird. does that sound like an allergic reaction and wouldn't it get worse if so? also, i would think if i were allergic to the drug, a reaction would occur more immediately, like by the 2nd day. usually allergic reactions to ingesting materials happen pretty suddenly, what do you guys think? has anyone else experienced something similar?

:lol:

The derms do say to stop topicals becuase your skin will be so sensitive and dry. As for your bumpy texture, I think you are purging. It's just another phase of the accutane - pushing up all stuff under your skin. Mine lasted a couple of weeks - it feels totally gross to touch but it means the accutane is doing it's job - and I would say that means it's time to stop the topicals.

Good Luck

Share this post


Link to post
Share on other sites
hey again! i keep thinking of questions while i'm on this drug...so now i've been on accutane for about 1 week at 60mg/day. my question is can i or should i still use my Rx topicals? i use finacea gel at night and clindamycin pledgets in the morning. btw i wash w/ purpose gentle cleanser and moisturize w/ neutrogena oil-free sensitive skin formula. i'm not too worried about my washing and moisturization, but now that i'm starting to see symptoms with the accutane (very dry lips, changing skin texture, a lil redness, etc) i'm getting worried about the Rx's i use. i vaguely remember my derm saying a few appointments ago that i can continue w/ my topicals until i feel my skin can't take it anymore, but she's a lil hard to get a hold of so i'm asking you guys. any help would be great!

one more question too...friday night (day 4) i noticed my skin was a lil 'bumpy' when i got home at night. kind of like really really minor hives texture, but not hives (i've had hives before). saturday was better, a lil smoother skin, but it was weird. does that sound like an allergic reaction and wouldn't it get worse if so? also, i would think if i were allergic to the drug, a reaction would occur more immediately, like by the 2nd day. usually allergic reactions to ingesting materials happen pretty suddenly, what do you guys think? has anyone else experienced something similar?

:lol:

The derms do say to stop topicals becuase your skin will be so sensitive and dry. As for your bumpy texture, I think you are purging. It's just another phase of the accutane - pushing up all stuff under your skin. Mine lasted a couple of weeks - it feels totally gross to touch but it means the accutane is doing it's job - and I would say that means it's time to stop the topicals.

Good Luck

Share this post


Link to post
Share on other sites

I would ease off on the topicals or at least make sure you just spot treat not put on a whole area. You might want to also change your moisturiser as your skin dries out as the one your using may not be enough to combat the dryness. If you get to tis stage try Cetaphil, it's great.

Share this post


Link to post
Share on other sites
I would ease off on the topicals or at least make sure you just spot treat not put on a whole area. You might want to also change your moisturiser as your skin dries out as the one your using may not be enough to combat the dryness. If you get to tis stage try Cetaphil, it's great.

Share this post


Link to post
Share on other sites

I didn't get an IB, but I did get the sand paper like texture about two weeks in. It's like thousands of comedos were resloving at once.....they literally fell out like little grains of sand........

I didn't use topicals either.....

Share this post


Link to post
Share on other sites
I didn't get an IB, but I did get the sand paper like texture about two weeks in. It's like thousands of comedos were resloving at once.....they literally fell out like little grains of sand........

I didn't use topicals either.....

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×